Hail, Washington
- When
- July 4, 10:10 PM EST
- Where
- Washington County, Danforth
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 45.650, -67.867
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Jul 4, 9:18 PM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CARIBOU ME 1018 PM EDT THU JUL 4 2002 .UPDATED... TO DROP HEADLINES. LOWER POPS DOWNEAST. WILL ADD PATCHY FOG NORTHERN ZONES. SYNOPSIS... A COLD FRONT WILL CROSS THE REGION FROM THE WEST TONIGHT. THIS FRONT WILL BE ACCOMPANIED BY SHOWERS AND THUNDERSTORMS. THE FRONT WILL MOVE EAST OF THE REGION LATE TONIGHT. AN UPPER LEVEL LOW PRESSURE AREA WILL MOVE ACROSS THE REGION FRIDAY THROUGH SUNDAY. DISCUSSION... COLD FRONT WILL CROSS THE REGION TONIGHT. EXPECT ACTIVITY TO DIMINISH LATER TONIGHT AFTER THE PASSAGE OF THE FRONT. MODELS INDICATE LARGE UPPER LEVEL LOW WILL SLOWLY CROSS THE REGION THROUGH SATURDAY. SERIES OF VORT MAXS ROTATING THROUGH THE UPPER LEVEL LOW WILL RESULT IN A CONTINUED CHANCE FOR SHOWERS AND POSSIBLE THUNDERSTORMS MAINLY DURING THE DAYTIME HOURS FRIDAY AND AGAIN ON SATURDAY. THE UPPER LEVEL LOW WILL START TO PULL AWAY FROM THE REGION ON SUNDAY WITH DRIER AIR RETURNING THROUGH MONDAY. ANOTHER COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST MONDAY NIGHT AND INTO TUESDAY BRINGING THE NEXT CHANCE FOR SHOWERS AND THUNDERSTORMS TO THE REGION. COASTAL WATERS... NO HEADLINES COASTAL WATERS. .CAR...NONE FT/TD
MEZ011-015>017-029-030-032-050200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 614 PM EDT THU JUL 4 2002 THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WATCH UNTIL 10 PM FOR PENOBSCOT...WASHINGTON AND HANCOCK COUNTIES IN MAINE. A LINE OF THUNDERSTORMS FROM NEAR TOPSFIELD TO BANGOR WILL CONTINUE TO AFFECT THE AREA THIS EVENING. THE STORMS ARE CAPABLE OF PRODUCING DAMAGING WINDS AND LARGE HAIL. THE TORNADO WATCH THAT WAS IN EFFECT EARLIER EXPIRED AT 600 PM. GABRIC
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
702 PM EDT THU JUL 4 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM BROWNVILLE ME WIND DAMAGE
07/04/02 PISCATAQUIS TREES DOWN, TOPS OF TREES
SHEARRED OFF, PICNIC TABLE
THROWN 100 FT. LARGE HAIL.
0624 PM BROOKTON ME WIND DAMAGE
07/04/02 WASHINGTON LOTS OF TREES BLOWN DOWN
NEAR ROUTE 1
LGMEZ011-015>017-029-030-032-050300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CARIBOU ME 1030 PM EDT THU JUL 4 2002 THE SEVERE THUNDERSTORM WATCH THAT WAS ISSUED EARLIER FOR PENOBSCOT...WASHINGTON AND HANCOCK COUNTIES HAS EXPIRED. THUNDERSTORMS HAVE MOVED OUT OF THE WATCH AREA AND WEAKENED. SCATTERED SHOWERS AND THUNDERSTORMS ARE POSSIBLE INTO THE OVERNIGHT HOURS. THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. JAH
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Maine in 2002Every state in 2002This day in weather historyWarnings in Maine, July 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306905.